Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Wichita, KS

March 25, 2015Elk County, Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 25, 2015, 11:58 AM CDT for Elk County, Montgomery County, Wilson County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2015, 11:58 AM CDT (16:58 UTC)
Expired
Mar 25, 2015, 12:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 137 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 12:32 PM CDTHAIL 0.752 N Neodesha, KSHAIL COVERING THE GROUND AT THE INTERSECTION OF HWY 75 AND 700

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS53 KICT 251658
SVRICT
KSC049-125-205-251745-
/O.NEW.KICT.SV.W.0002.150325T1658Z-150325T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1158 AM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1245 PM CDT

* AT 1157 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK 
  CITY... OR 13 MILES SOUTHWEST OF FREDONIA...MOVING NORTHEAST AT 35 
  MPH. 

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEODESHA...FREDONIA...ALTOONA...ELK CITY...SYCAMORE AND BUXTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3730 9597 3730 9603 3747 9611 3763 9564
      3746 9552 3739 9553 3738 9552 3726 9596
TIME...MOT...LOC 1657Z 244DEG 31KT 3737 9596 

HAIL...1.75IN
WIND...60MPH

$$

BILLINGS WRIGHT
4 follow-up statements
373 
WWUS53 KICT 251709
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 PM CDT WED MAR 25 2015

KSC049-125-205-251745-
/O.CON.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
MONTGOMERY KS-WILSON KS-ELK KS-
1209 PM CDT WED MAR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHERN MONTGOMERY...SOUTHERN WILSON AND SOUTHEASTERN ELK
COUNTIES...

AT 1208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
NEODESHA...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEODESHA...FREDONIA...ALTOONA...ELK CITY...SYCAMORE AND BUXTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3730 9597 3730 9603 3747 9611 3763 9564
      3746 9552 3739 9553 3738 9552 3726 9596
TIME...MOT...LOC 1708Z 247DEG 32KT 3739 9581 

HAIL...1.75IN
WIND...60MPH

$$

COOK
158 
WWUS53 KICT 251722
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1222 PM CDT WED MAR 25 2015

KSC049-251731-
/O.CAN.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
ELK KS-
1222 PM CDT WED MAR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3738 9582 3752 9585 3763 9564 3746 9552
      3739 9553 3738 9552 3732 9575
TIME...MOT...LOC 1721Z 244DEG 31KT 3744 9567 

$$

KSC125-205-251745-
/O.CON.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
MONTGOMERY KS-WILSON KS-
1222 PM CDT WED MAR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHEASTERN MONTGOMERY AND SOUTHEASTERN WILSON COUNTIES...

AT 1221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEODESHA...
MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEODESHA...FREDONIA...ALTOONA AND SYCAMORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3738 9582 3752 9585 3763 9564 3746 9552
      3739 9553 3738 9552 3732 9575
TIME...MOT...LOC 1721Z 244DEG 31KT 3744 9567 

HAIL...1.75IN
WIND...60MPH

$$

COOK
171 
WWUS53 KICT 251732
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1232 PM CDT WED MAR 25 2015

KSC125-251742-
/O.CAN.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
MONTGOMERY KS-
1232 PM CDT WED MAR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3739 9568 3753 9570 3763 9564 3746 9552
      3739 9553 3738 9552
TIME...MOT...LOC 1732Z 244DEG 31KT 3748 9556 

$$

KSC205-251745-
/O.CON.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
WILSON KS-
1232 PM CDT WED MAR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHEASTERN WILSON COUNTY...

AT 1232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...OR 7
MILES NORTHEAST OF NEODESHA...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEODESHA AND ALTOONA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3739 9568 3753 9570 3763 9564 3746 9552
      3739 9553 3738 9552
TIME...MOT...LOC 1732Z 244DEG 31KT 3748 9556 

HAIL...1.75IN
WIND...60MPH

$$

COOK
656 
WWUS53 KICT 251743
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CDT WED MAR 25 2015

KSC205-251753-
/O.EXP.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
WILSON KS-
1243 PM CDT WED MAR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY
WILL EXPIRE AT 1245 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3739 9568 3753 9570 3763 9564 3746 9552
      3739 9553 3738 9552
TIME...MOT...LOC 1741Z 244DEG 31KT 3748 9556 

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:52 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Mar 25, 6:52 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT WED MAR 25 2015

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 259 AM CDT WED MAR 25 2015

MAIN FORECAST CONCERNS: THUNDERSTORM/SEVERE WEATHER CHANCES TODAY
INTO THIS EVENING...AND ELEVATED GRASSLAND FIRE DANGER THIS
AFTERNOON/EVENING.

A POTENT SHORTWAVE TROUGH OVER THE NORTH CENTRAL ROCKIES EARLY
THIS MORNING...WILL DIG SOUTHEASTWARD ACROSS THE CENTRAL/SOUTHERN
PLAINS TODAY INTO TONIGHT...HELPING TO DEEPEN A LONGWAVE UPPER
TROUGH OVER THE CENTRAL CONUS. SURFACE PRESSURE FALLS WILL OCCUR
TODAY ACROSS THE SOUTHERN PLAINS INTO SOUTHERN KANSAS...IN
RESPONSE TO THE APPROACHING SHORTWAVE. THIS WILL ALLOW THE STALLED
FRONTAL BOUNDARY JUST NORTH OF THE RED RIVER...TO MIGRATE
NORTHWARD TO NEAR THE KANSAS/OKLAHOMA STATE LINE BY 18Z-21Z THIS
AFTERNOON. THE NAM- WRF/GFS/SREF INDICATE 55-60 DEGREE FAHRENHEIT
DEWPOINTS ADVECTING NORTH TO ALONG AND JUST NORTH OF THE WARM
FRONT WHICH SEEMS REASONABLE BASED ON UPSTREAM DEWPOINTS SOUTH OF
THE STALLED FRONT EARLY THIS MORNING. ALTHOUGH THE NAM-WRF MAY BE
A BIT ROBUST WITH MUCAPES...A COMPROMISE OF THE
GFS/SREF/NAM12/RAP13 WOULD INDICATE POTENTIALLY 1200-2000 J/KG
MUCAPES ALONG/JUST NORTH OF THE WARM FRONT THIS AFTERNOON...WITH
50-60 KNOTS OF DEEP LAYER SHEAR. ISENTROPIC LIFT INCREASES FROM
18Z-21Z...WITH A COLD FRONT SLIDING SOUTHWARD THROUGH KANSAS
PROVIDING ADDITIONAL LIFT IN THE STORM TARGET AREA FROM MID-LATE
AFTERNOON. SCATTERED THUNDERSTORMS SHOULD DEVELOP BETWEEN 18-21Z
ACROSS SOUTH CENTRAL/SOUTHEAST KS...PERSISTING INTO EARLY EVENING
NEAR THE OKLAHOMA BORDER IN SOUTHEAST KS. THERE WILL BE A NARROW
WINDOW THREAT OF SURFACE-BASED SUPERCELLS THIS AFTERNOON MAINLY
CLOSE TO THE OKLAHOMA BORDER ALTHOUGH ELEVATED MARGINAL HAILERS
COULD AFFECT AREAS AS FAR NORTH AS HIGHWAY 400. THE MAIN THREATS
APPEAR TO BE LARGE HAIL AND DAMAGING WINDS FOR THOSE COUNTIES NEAR
THE OKLAHOMA BORDER...WITH A SMALL POSSIBILITY OF A TORNADO FOR A
BRIEF WINDOW AROUND MID AFTERNOON WITH BACKED SURFACE WINDS NEAR
THE WARM FRONT. PRECIPITABLE WATER OF 1.20 TO 1.40 INCHES COULD
SUPPORT LOCALLY HEAVY RAINFALL NEAR THE OKLAHOMA BORDER.

ALTHOUGH THE COLD FRONT WILL PRESS SOUTHWARD OUT OF SOUTHEASTERN
KANSAS THIS EVENING...POST-FRONTAL SHOWERS/THUNDERSTORMS WILL
LINGER INTO THE EVENING HOURS IN THE SOUTH. STRONG/GUSTY NORTHERLY
WINDS WILL OCCUR BEHIND THE COLD FRONT THIS AFTERNOON/EVENING
AREA-WIDE. SUBSIDENCE WILL SET IN BEHIND THE SHORTWAVE LATER
TONIGHT INTO THURSDAY ALLOWING CLEARING. NOTICEABLY COOLER (BUT
MORE SEASONAL) AIR WILL INFILTRATE SOUTHWARD INTO KANSAS THURSDAY
INTO FRIDAY...AS THE LONGWAVE UPPER TROUGH DEEPENS OVER THE
CENTRAL/EASTERN CONUS. ONLY A MODEST CHANCE OF SPRINKLES/FLURRIES
IS EXPECTED THURSDAY NIGHT AND AGAIN FRIDAY NIGHT OVER EASTERN
KANSAS...AS ADDITIONAL SHORTWAVES DROP INTO THE BACKSIDE OF THE
LONGWAVE TROUGH.

JMC

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 259 AM CDT WED MAR 25 2015

A GRADUAL DEAMPLIFICATION OF THE UPPER LEVEL PATTERN IS PROGGED
TO OCCUR DURING THIS PERIOD...WITH MORE OF A QUASI-ZONAL FLOW
DEVELOPING BY EARLY NEXT WEEK. THIS WILL BRING ABOVE NORMAL
TEMPERATURES BACK INTO THE PICTURE FOR THIS EXTENDED FORECAST
PERIOD...WITH MAINLY DRY WEATHER EXPECTED. THE GFS HAS A SOUTHERN
BRANCH SHORTWAVE MOVING SLOWLY EAST ACROSS THE SOUTHERN PLAINS
EARLY NEXT WEEK WHICH COULD BRING LOW CHANCES OF
SHOWERS/THUNDERSTORMS TO OUR AREA. HOWEVER...THE ECMWF DOES NOT
HAVE THIS DEPICTION. THEREFORE WILL KEEP ANY PRECIPITATION CHANCES
AT 20-30% IN MAINLY THE SOUTH FOR NOW.

JMC

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 650 AM CDT WED MAR 25 2015

FOR ICT-HUT-SLN-RSL-CNU...BUSY TAF FORECAST THE NEXT 18-24 HOURS.
PATCHY MVFR VSBYS WILL AFFECT HUT-CNU THROUGH 14-15Z THIS
MORNING...WITH INTERMITTENT LIFR CONDITIONS POSSIBLE AT SLN. BY
AROUND 17-19Z...SCATTERED THUNDERSTORMS SHOULD DEVELOP IN AN EAST-
WEST ORIENTATION FROM ICT-HUT-CNU...AS STRONG LIFT COMMENCES ATOP
A WARM FRONT SITUATED NEAR THE KS/OK BORDER...IN RESPONSE TO
SHORTWAVE ENERGY APPROACHING FROM THE WEST. COVERED THIS THREAT
WITH VCTS FOR NOW...BUT LATER SHIFTS WILL LIKELY NEED TO INSERT
TEMPO GROUPS AS INITIATION TIME DRAWS CLOSER. WIDESPREAD RAIN AND
EMBEDDED THUNDERSTORMS WILL EXPAND ACROSS MUCH OF THE AREA BY LATE
AFTERNOON/EARLY EVENING...WITH CIGS LIKELY LOWERING TO MVFR ALL
AREAS. ADDITIONALLY...NORTH/NORTHEAST WINDS WILL GRADUALLY
STRENGTHEN THROUGH THE MORNING...BECOMING STOUT/GUSTY THIS
AFTERNOON...AS SOUTHERN PLAINS LOW PRESSURE DEEPENS AND HIGH
PRESSURE APPROACHES FROM THE NORTH. PRECIPITATION WILL END FROM
NORTHWEST TO SOUTHEAST THIS EVENING AND TONIGHT.

ADK

&&

.FIRE WEATHER...
ISSUED AT 259 AM CDT WED MAR 25 2015

GUSTY NORTHERLY WINDS OF 15-30 MPH WILL DEVELOP BEHIND A COLD
FRONT THIS AFTERNOON AND EVENING ACROSS CENTRAL/EASTERN KANSAS.
THIS WILL DRIVE GRASSLAND FIRE DANGER INDEX VALUES INTO VERY HIGH
FOR MUCH OF THE REGION. HOWEVER...MINIMUM RELATIVE HUMIDITIES WILL
ONLY BE IN THE 35-55% RANGE...SO NOT EXPECTING A CRITICAL
DAY...BUT HIGHLY ELEVATED NONETHELESS. FIRE DANGER SHOULD LESSEN
CONSIDERABLY THURSDAY INTO FRIDAY WITH COOLER AIR AND LIGHTER
WINDS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  34  57  33 /  50  50  10  20
HUTCHINSON      67  32  57  32 /  40  30  10  20
NEWTON          66  34  54  32 /  50  40  10  20
ELDORADO        70  35  55  33 /  60  50  10  30
WINFIELD-KWLD   70  35  57  34 /  60  60  10  20
RUSSELL         59  29  59  30 /  30  20  10  20
GREAT BEND      62  30  59  30 /  30  20  10  20
SALINA          62  31  55  31 /  40  30  10  20
MCPHERSON       64  32  55  32 /  50  30  10  20
COFFEYVILLE     72  40  56  34 /  70  80  10  20
CHANUTE         71  36  54  33 /  60  70  10  30
IOLA            70  36  53  32 /  60  70  10  30
PARSONS-KPPF    72  38  56  33 /  70  80  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 25, 11:03 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1103 AM CDT WED MAR 25 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261615-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1103 AM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS
THROUGH EARLY THIS EVENING. SOME OF THE STORMS MAY BE
SEVERE CLOSE TO THE OKLAHOMA BORDER. THE MAIN STORM THREATS NEAR
THE OKLAHOMA BORDER WILL BE QUARTER TO GOLFBALL SIZED HAIL AND
DAMAGING WINDS. A ISOLATED TORNADO CANNOT BE RULED EITHER. DIME
SIZED HAIL IS POSSIBLE OVER THE REMAINDER OF SOUTH CENTRAL AND
SOUTHEAST KANSAS THIS AFTERNOON.

LOCALLY HEAVY RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE CLOSE
TO THE OKLAHOMA BORDER IN SOUTHEAST KANSAS. STORM INTENSITY WILL
DIMINISH THIS EVENING...WITH STORMS EXITING KANSAS BY MIDNIGHT.

STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A SOUTH MOVING
COLD FRONT THIS AFTERNOON AND EVENING. THIS WILL RESULT IN VERY
HIGH GRASSLAND FIRE DANGER INDEX OVER THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF LIGHT SNOW OR RAIN ACROSS CENTRAL AND
SOUTHEAST KANSAS THURSDAY NIGHT. HOWEVER...NO SNOW ACCUMULATIONS
ARE EXPECTED.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO
TUESDAY...MAINLY ACROSS SOUTHERN KANSAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED UNTIL DARK TODAY FOR THOSE COUNTIES
CLOSE TO THE OKLAHOMA BORDER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Mar 25, 11:12 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CDT WED MAR 25 2015

KSZ098-251645-
CHAUTAUQUA KS-
1112 AM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1145 AM CDT

* AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR SEDAN...MOVING NORTHEAST AT 25
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN AND HALE.

LAT...LON 3718 9643 3730 9632 3730 9596 3727 9596
      3706 9626
TIME...MOT...LOC 1611Z 221DEG 22KT 3718 9629

BILLINGS WRIGHT
Local storm report, Mar 25, 11:29 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HAIL             5 N SEDAN               37.20N 96.18W
03/25/2015  M1.00 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

JMR
Local storm report, Mar 25, 11:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1143 AM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             6 SW LONGTON            37.32N 96.16W
03/25/2015  M1.50 INCH       ELK                KS   AMATEUR RADIO

            REPORT VIA HAM OPERATOR. DENTS ON CAR ROOF.

&&

JMR
Special weather statement, Mar 25, 11:47 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 AM CDT WED MAR 25 2015

KSZ096-251715-
NEOSHO KS-
1147 AM CDT WED MAR 25 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1215 PM CDT

* AT 1145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ERIE...MOVING NORTHEAST AT 45
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ERIE...ST. PAUL AND STARK.

LAT...LON 3744 9524 3758 9538 3773 9518 3773 9509
      3752 9509
TIME...MOT...LOC 1645Z 231DEG 40KT 3756 9524

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 11:12 AM CDTSpecial Weather StatementICTChautauqua33 min
Mar 25, 11:27 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk33 min
Mar 25, 11:47 AM CDTSpecial Weather StatementICTNeosho28 min
Mar 25, 12:03 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson27 min
Mar 25, 12:23 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson52 min
Mar 25, 12:27 PM CDTSpecial Weather StatementICTWoodson33 min
Mar 25, 1:00 PM CDTSpecial Weather StatementICTButler30 min
Mar 25, 1:15 PM CDTSevere Thunderstorm WarningICTButler, Greenwood45 min
Mar 25, 1:16 PM CDTSpecial Weather StatementICTNeosho29 min
Mar 25, 1:53 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson21 min
Mar 25, 2:37 PM CDTSpecial Weather StatementICTAllen23 min
Mar 25, 4:29 PM CDTSpecial Weather StatementICTKingman31 min
Mar 25, 4:42 PM CDTSevere Thunderstorm WarningICTKingman, Reno33 min
Mar 25, 5:11 PM CDTSpecial Weather StatementICTSedgwick34 min
Mar 25, 5:15 PM CDTSpecial Weather StatementICTChautauqua15 min
Mar 25, 5:28 PM CDTSpecial Weather StatementICTChautauqua32 min
Mar 25, 5:30 PM CDTSpecial Weather StatementICTSedgwick15 min
Mar 25, 5:37 PM CDTSpecial Weather StatementICTSedgwick23 min
Mar 25, 5:42 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick33 min
Mar 25, 6:07 PM CDTSevere Thunderstorm WarningICTButler23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.